This could be fun!


#1
Well the big day has arrived - I've taken my first Ropinirole tablet!

I started on Selegeline, but, apart from horrendous nausea for the first week, I noticed no difference at all, so stopped that and have just started on the Ropinirole route. Oh what fun I could have with this! I'm feeling quite excited about the prospect of all these wonderful side-effects. I shouldn't get any nausea as the doc has kindly given me Dom Perignon three times a day - well, actually, it's called Domperidone, but hey-ho we live in hope.

I'm hoping for the compulsive shopping side-effect but, knowing my luck, I'll get compulsive eating! Hubby has been warned to cut up my credit-card if the former applies, or book me into the dentist to have my jaws wired together if the latter kicks in!

Then of course, there's the hallucinations, falling asleep at the drop of a hat and uncontrollable movements of my limbs. Can't wait to see the results of those!

As they say......'watch this space'!!

#2
hi Janich , well at least you have a sence of humour, I have just been offered the same treatment ,but still thinking about it, so will be watching for your report . god luck keep smiling .Marie

#3
good luck Janech , hope things work out well for you . We will all be interested in how you get on ..

#4
Hi Janech & Marie,

I've been given Azilect and Sinemet as initial treatment, like you i was reluctant to start and delayed it for a while. I'm querying being given Levadopa as opposed to D.A's (don't relish either symptoms!) so would be interested to hear your/neuro's take on this.

Best wishes

Diane

#5
Hello Janech

I've been taking Ropinirole for some months now. I live on my own most of the time and sometimes wonder how aware I would be of mild OCD behaviours. My granddaughter has just been to stay for half term, and we had a good week, she didn't seem to notice any changes.

I think I'm a bit tighter with myself on spending than I was before. I suppose it is possible to see that as a side effect or as side effect avoiding behaviour, it depends on the mood I'm in. Not that I'm particularly moody you understand!:grin::rolling_eyes:

The only thing I have noticed is some visual disturbance when I am tired. I don't see mice in the kitchen or spiders in the bed, but when I watch TV in the evening sometimes the picture slips and part of the action seems to come into the room. No luck yet with either Matt Damon or Pierce Brosnan.:frowning:

Best of luck.

#6
I LIKE THE HUMOUR FROM U LOT ABOUT THIS SUBJECT COS I MUST ADMIT IT SCARES A BIT BEING ON MY OWN THAT I WONT NOTICE ANY CHANGES UNTIL IT IS TO LATE....BEHAVIOUR CHANGES,ARE THEY A CERT WHEN U CHANGE TO CERTAIN MEDS?

#7
I understand your fears about starting these meds on your own. I was lucky that my daughter was able to come and stay with me when I needed to start on them.

People vary so much in their reactions to different treatments. If you are living on your own you do need careful monitoring by someone when you start them.

#8
Hello Buzzicles, I just wanted to say that not everybody experiences behavior changes with the pd meds. I presume the meds that you are referring to are Dopermine Agonists? However, Mosey is quite right about having somebody, a friend or relative know that there may be some changes if your taking DA's. For some people they are an amazing medication but you will never know this unless you try them. I have been dx for 11 years now and started on DA's way back in the early days, it took 3 years to realize that they were not suitable for me. This was because at that time there were no warnings given about some of the possible side effects. Now there are warnings and people know what to look for, forewarned is better than forearmed methinks!! Take care

Glenchass

#9
DAs are very powerful drugs and consequently must be treated with great respect. This does not necessarily mean that we have to be scared of them, just respectful.
Ropinirole without a shadow of doubt changed my life.I regard myself as very lucky. This does not mean however that I'm not constantly vigilant and aware of the possibility of some very aggressive side effects.
The person you must talk to about these side-effects is your neurologist. Luckily you will get a great deal of support from this forum.
You have the right attitude though as they say, suck it and see.
Good luck.

#10
i know what yr saying about speaking to neurologist but i could just understand what he was saying to me as he was not from this country

#11
I have just changed from Mirapexin (which made me dizzy)to Ropinerole ( which makes me dizzy) and so far have noticed no changes at all.

I keep waiting for the interesting bits to kick in, but no sign yet, any excuse for a shopping trip would be welcome and my husband says he wouldn't be able to tell the difference as i spend a lot of my free time in the shops, spending his money anyway.

Seriously though, I have not noticed any changes in my behaviour and the dizziness is not quite as bad i think. The tremor is slightly worse but i am on the lowest dose possible so early days yet.

Good luck and hope it suits you

xx

#12
Well I'm jealous.

I had my time with Requip in 2005, before they admitted there was a problem with side-effects other than nausea.

I used to say I had a gambling problem. I don't think thats true. I had an obsession with throwing my money away and setting myself on a path of self delusion / self destruction.

Anyway, I look at the list pwp get nowadays and think what could have been, and I picked gambling. What are the odds.

Signs to look out for are, not having any respect for yourself or others. When its all about "you" and you don't even care about that much. Thats when things are going wrong and get your meds changed.

Other than that - have fun.

If you let things go too far you can always tell the bailiffs who come to subtract you from your house and your shopping, that you were converting to Buddhism and that all possession is theft and no happiness will come to anyone who gets your stuff as you've put a curse on it and damn their eyes.

The other side effect still not mentioned on the leaflets are that they can leave a very bitter after-taste.

#13
Well guys, how boring can it get? I know I'm only four days in but I have absolutely nothing to report! Oh, except my tremor seems slightly improved. No sickness, no nausea, no hallucinations (although I have almost willed myself to see an elephant in the corner of the room), and my credit card is still showing a, mercifully, low outstanding balance. I double my dose on Friday from 2mg to 4mg so we'll see what happens then. I'm obviously one of those sickeningly lucky people who doesn't suffer side-effects - time will no doubt tell!

I'll keep in touch.
Jane

#14
Hi Janech , you make me smile ,so pleased to hear no nasty side affects, or elephants !!!:rolling_eyes:hope it stays that way , will watch this space to see how you are on 4mg, is that full strenght for you?
best wishes Marie

#15
Hi Marie
Two weeks into 4mg (yes that's my full dose for the time being) and still nothing exciting has happened on the side effects front. The only downer has been regular bouts of Nausea which seem to occur when I start moving around, so I've probably sat down a bit more than normal! I've taken the Dom Perignon (Domperidone) to counteract it but am hopeful it will stop soon. Just had a week in the Lake District walking the fells and I am definitely moving a lot better than I was so it's having a beneficial effect. I managed to wash and dry my own hair whilst I was away as well - a huge improvement. Now all I need is for the chiropractor to sort out my sacro-ileac joint on Wednesday and I'll be well away - look out for me on Series 11 of Strictly Come Dancing!
Jane

#16
Having beeen on Ropinrole for about 11 yrs now, I am delighted that it seems to be working. I repeat, however, remain vigilant and enjoy.

#17
My pain seems a lot worse since going on the Ropinerole, the dizziness i hoped was gone, is now back. I have acquired a twitch in my leg and heartburn, oh and the inevitable nausea. is there anything that doesn't make you feel sick??

#18
Hi Janech , Pleased to hear things are going well , no major hiccups ,sounds as if things can only get better. Strictly here you come, choose a good partner.
Holiday sounds great, we love the lakes & go to keswick most years .
I have decided to stay with azilect for the time being , managed a 2ml walk in 45mins happy with that for an oldy keep smiling.:rolling_eyes: marie